MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH EXPEDIUM SPINE SYSTEM ROD BENDER, IN-SITU

MEDOS INTERNATIONAL SàRL CH EXPEDIUM SPINE SYSTEM ROD BENDER, IN-SITU
Model Number 286240040
Medical Device Problem Codes Device Slipped (1584); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/15/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional narrative: part number: 286240040, lot number: 1207mi.Supplier: (b)(4).Batch1: released on (b)(6) 2008 with no ncr generated during production.The product was returned to us customer quality(cq) for evaluation.The us cq team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that connecting ends of the in-situ rod bender were found to be worn and deformed.The observed condition was consistent as an end of life indicator for the device.No other issues where identified.After a visual inspection, it is determined that the reusable instrument device is worn from repeated use and servicing; therefore, further investigation for the reported complaint device is not required.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed stripped condition of in-situ rod bender would have contributed to the complained device interaction issue.There is no indication that a design or manufacturing issue has caused the complaint condition.It was determined that the reusable instrument is worn from repeated use and servicing; therefore, further investigation for the reported complaint device is not required.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in germany as follows: it was reported that on (b)(6) 2021, the instruments are worn and slipped off the rod.The surgeon used different bending tools to complete the procedure.There were no patient consequences.This report involves one (1) expedium spine system rod bender, in-situ.This is report 1 of 2 for (b)(4).

Brand Name
EXPEDIUM SPINE SYSTEM ROD BENDER, IN-SITU
Common Device Name
BENDER
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
Manufacturer Contact
kara ditty-bovard
chemin-blanc 38
le locle 02400
SZ   02400
6103142063
MDR Report Key13654580
Report Number1526439-2022-00303
Device Sequence Number11383096
Product Code HXW
UDI-Device Identifier10705034341859
UDI-Public(01)10705034341859
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number286240040
Device Catalogue Number286240040
Device Lot Number1207MI
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/18/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/02/2022
Initial Report FDA Received Date03/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/26/2008
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
IN-SITU ROD BENDER.; UNKNOWN RODS.
Patient SexUnknown